Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Wakefield, VA

June 22, 20124 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 4:49 PM EDT for 4 counties in Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 4:49 PM EDT (20:49 UTC)
Expired
Jun 22, 2012, 5:19 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:14 PM EDTTSTM WND DMG1 E Lower Rocketts, VATREES DOWN NEAR DARBY AND OAKLAND... LIGHTNING STRIKE ON HOUSE... POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS51 KAKQ 222049
SVRAKQ
VAC036-085-087-127-222130-
/O.NEW.KAKQ.SV.W.0042.120622T2049Z-120622T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EAST CENTRAL HENRICO COUNTY IN CENTRAL VIRGINIA...
  WESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HIGHLAND SPRINGS...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOTTOMS BRIDGE AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FAIR
OAKS...SANDSTON...GLENDALE...ELKO...ORAPAX FARMS...WRIGHTS CORNER...
WESTWOOD...QUINTON AND NEW KENT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3759 7739 3761 7709 3760 7708 3760 7706
      3740 7708 3742 7739
TIME...MOT...LOC 2049Z 261DEG 7KT 3752 7732
WIND...HAIL 60MPH 1.00IN

$$

JBILLET
1 follow-up statement
008 
WWUS51 KAKQ 222119
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT FRI JUN 22 2012

VAC036-085-087-127-222129-
/O.CAN.KAKQ.SV.W.0042.000000T0000Z-120622T2130Z/
NEW KENT VA-HENRICO VA-HANOVER VA-CHARLES CITY VA-
519 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHARLES CITY...
SOUTHEASTERN HANOVER...EAST CENTRAL HENRICO AND WESTERN NEW KENT
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.  HOWEVER HEAVY RAIN IS STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3759 7739 3761 7709 3760 7708 3760 7706
      3740 7708 3742 7739
TIME...MOT...LOC 2119Z 261DEG 7KT 3753 7725

$$

JBILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY
AFTERNOON. THE FRONT WILL STALL OVER PORTIONS OF NORTHEASTERN NORTH
CAROLINA SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN
FOR SATURDAY EVENING INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION DEVELOPING ACROSS THE REGION HAS BEEN FIRING ALONG
BOUNDARIES ALONG THE BAY/COASTAL WATERS AND ALONG A PRE FRONTAL
TROUGH OVER WEST CENTRAL VA. DUE TO THE AMOUNT OF INSTABILITY
UPDRAFTS HAVE BEEN RAPID TO DEVELOP PRODUCING INTENSE
LIGHTNING...HEAVY RAIN AND HAIL. AS THE UPPER TROUGH AMPLIFIES
THROUGH LATE AFTERNOON AND EVENING AND LOW LEVEL FORCING INCREASES
WITH THE APPROACHING FRONT. EXPECT STORM ACTIVITY TO BECOME MORE
WIDESPREAD THROUGH LATE AFTERNOON AND EVENING.

SCATTERED TO NUMEROUS STORMS THIS AFTERNOON EVENING WILL BE STRONG
TO SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WINDS...INTENSE
LIGHTING AND HEAVY RAIN. MLCAPE IS RUNNING AROUND 2000 J/KG THIS
AFTERNOON WITH NCAPE AROUND 0.2 SUGGESTING STEEP MID LEVEL LAPSE
RATES PROMOTING RAPID STORM DEVELOPMENT. DUE TO WEAK STEERING
CURRENT STORMS HAVE BEEN MOVING SLOWLY RESULTING IN MERGERS AND
OUTFLOW DRIVEN DEVELOPMENT. IN ADDITION TO STRONG WINDS AND
LIGHTNING ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK
STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO
ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON
WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS
WITH THE ACTUAL FRONT LATER THIS EVENING.

THE FRONT DOES NOT ACTUALLY PUSH OFFSHORE UNTIL THE EARLY MORNING
HOURS HOWEVER WITH LOSS OF HEATING MAINLY SHOWERS WITH A FEW
THUNDERSTORMS ARE EXPECTED AFTER 10 PM. LOWS TONIGHT IN THE UPPER
60S IN THE WEST WHERE THE FRONT WILL MOVE THROUGH EARLIER TO LOWER
70S ALONG THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT SLOWLY PUSHES EAST AND SOUTH BECOMING MORE E-W ORIENTED
AND STALLING OVER EASTERN AND NORTHEASTERN NC. WILL MAINTAIN A
20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLEARING SKIES AND LOWER
HUMIDITY IS EXPECTED ACROSS MOST OF VA AND MD SAT. HIGHS WILL PEAK
IN THE UPPER 80S TO NEAR 90. SURFACE HIGH EVENTUALLY BUILDS OVER THE
AREA SAT NIGHT INTO SUN. HIGH PRESSURE BREAKS DOWN SUN AFTN ALLOWING
THE LOW LEVEL FLOW TO BECOME SSE. THIS WILL SUPPORT JUST A SLGT CHC
OF SHOWERS SUN ACRS EXTREME SE VA/NE NC (INVOF DISSIPATING
FRONT)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW). EXPECT A MIX OF CLOUDS AND SUN ACROSS MOST OF THE AREA SUNDAY
WITH HIGHS IN THE UPPER 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LATEST SUITE OF MODELS ALL IN REASONABLE AGREEMENT WITH THE
OVERALL MID-UPPER LEVEL PATTERN NEXT WEEK...SHOWING A SIGNIFICANT
SHIFT BACK TO ONE FAVORING A TROUGH ACRS THE EASTERN US...AS UPSTREAM
RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THERE ARE
SUBTLE DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN...BUT TROUGH
LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES
TUE-WED...THEN MOVES OFF FARTHER NE INTO NEW ENGLAND/ERN CANADA
THU-FRI...AS RIDGING DRIFTS ENE FROM THE PLAINS INTO THE OHIO/TN
VALLEY. THIS SETUP WILL MAKE FOR ONE LAST VERY WARM DAY IN
ADVANCE OF THE FRONT ON MON...HIGHS INTO THE UPPER 80S TO LWR 90S. WILL
CONTINUE TO CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-
EARLY EVENING TIMEFRAME (ALTHOUGH CAPPING AT 40% FOR NOW DUE TO
UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-
WED AS TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR
LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE
60S NEAR THE COAST. DEW PTS WILL BE RATHER DRY FOR LATE JUNE...40S
AND 50S DURING THE AFTN SO SHOULD BE A PLEASANT/COMFORTABLE PERIOD.

WARMING TREND BEGINS THU...WITH TEMPS RISING TO ABOUT AVG/85-90
FOR HIGHS...THEN BACK ABOVE AVG BY FRI W/ HIGHS GENLY BACK INTO
THE 90S AS THE UPR RIDGE BECOMES CENTERED ACRS THE TN VALLEY.
ALTHOUGH ISOLATED TSTMS CAN'T BE RULED OUT BOTH THU/FRI...DUE NW
FLOW ALOFT AND POSSIBLE MCS ACTIVITY DROPPING SE FROM THE UPPER
MIDWEST...TOO MUCH UNCERTAINTY FORECASTING MCS IN THE MEDIUM RANGE
SO HAVE LEFT THU DRY AT THIS POINT. W/ INCREASING HUMIDITY/TEMPS/LOW
LEVEL INSTABILITY BY FRI WILL CARRY A 20% POP.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES
YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO
GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE
CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW
BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO
MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE
TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF
ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO
THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY
AT KORF/KECG. WINDS SHIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING
SKIES.

HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY
QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.

&&

.MARINE...
A COLD FRONT WILL TRACK ACROSS THE WATERS TONIGHT RESULTING IN
SEAS GENLY 2-3 FT WITH WAVES 1-2 FT IN THE BAY WITH LOCALLY HIGHER
WAVES AND WINDS IN AND NEAR THUNDERSTORMS. AS THE COLD FRONT
PASSES...WINDS WILL SWITCH TO THE NW WITH A BRIEF PERIOD OF 10
TO 15 KT WINDS ACROSS THE WATERS SATURDAY MORNING RESULTING IN
SEAS GENLY 3-4 FT WITH WAVES 1-2 FT IN THE BAY. NW WINDS WILL
SUBSIDE TOMORROW AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. A MORE SIGNIFICANT FRONT W/ STRONGER COLD AIR ADVECTION
WILL APPROACH FROM THE WEST SUNDAY NIGHT AND SLOWLY DROP THROUGH
THE WATERS MON INTO EARLY TUE. EXPECT A PERIOD OF STRONGER SSE
WINDS IN ADVANCE OF THE FRONT LATE SUN INTO MON...FOLLOWED BY
POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW AND COOLER AIR
SURGES DOWN ACROSS THE WARMER WATERS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...ALB/JAO
LONG TERM...LKB
AVIATION...LKB
MARINE...SAM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT FRI JUN 22 2012

MDZ021>025-VAZ048-049-060>094-096>100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

NCZ012>017-030>032-102-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND
STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ630>632-634>638-650-652-654-656-VAZ095-231830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-NORFOLK/PORTSMOUTH-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK
RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ633-658-231830-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

LKB

In the hours before

Special weather statement, Jun 22, 3:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT FRI JUN 22 2012

VAZ095-097-098-222100-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
357 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CITY OF NORFOLK...NORTH CENTRAL
CITY OF CHESAPEAKE...NORTHERN CITY OF PORTSMOUTH AND NORTHERN CITY OF
VIRGINIA BEACH COUNTIES...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKROE BEACH...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR BAYSIDE AROUND 410 PM...CAPE HENRY
AROUND 420 PM AND RUDEE HEIGHTS AROUND 430 PM.

LAT...LON 3671 7592 3685 7638 3696 7634 3697 7633
      3697 7631 3699 7631 3699 7629 3698 7629
      3698 7627 3696 7624 3692 7611 3694 7600

FORECASTER: JBILLET
Local storm report, Jun 22, 4:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     PROVOST                 37.60N  77.98W
06/22/2012                   POWHATAN           VA   911 CALL CENTER

            TREES DOWN ALONG CARTERSVILLE ROAD.

&&

EVENT NUMBER AKQ1200324

JO
Special weather statement, Jun 22, 4:27 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT FRI JUN 22 2012

VAZ063-071-072-074-222130-
ESSEX-HANOVER-HENRICO-KING WILLIAM-
427 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HANOVER...HENRICO...CITY OF
RICHMOND...ESSEX AND KING WILLIAM COUNTIES THROUGH 530 PM EDT...

AT 426 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGS DOMINION TO
WESTOF MIDLOTHIAN...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KINGS DOMINION...
ASHLAND...ELMONT...TUCKAHOE...HANOVER AIRPORT...HANOVER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3795 7695 3789 7702 3786 7714 3788 7703
      3747 7747 3748 7751 3753 7753 3756 7765
      3756 7764 3770 7763 3771 7773 3791 7752
      3788 7743 3778 7737 3791 7724 3787 7712
      3791 7702 3797 7707

ORROCK
Special weather statement, Jun 22, 4:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT FRI JUN 22 2012

VAZ066>068-070-071-079>083-222145-
AMELIA-BRUNSWICK-CHARLES
CITY-CHESTERFIELD-DINWIDDIE-HENRICO-LUNENBURG-NEW
KENT-NOTTOWAY-PRINCE GEORGE-
442 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...CITY
OF RICHMOND...CITY OF COLONIAL HEIGHTS...CHARLES CITY...NEW KENT...
LUNENBURG...CITY OF HOPEWELL...BRUNSWICK...DINWIDDIE...CITY OF
PETERSBURG...NOTTOWAY AND PRINCE GEORGE COUNTIES THROUGH 545 PM
EDT...

AT 440 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HIGHLAND SPRINGS TO
VICTORIA...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...WELLVILLE...CHESTER...MURDOCKS...HOPEWELL...KENBRIDGE...
PETERSBURG...HEBRON...FORT  PICKETT...ORAPAX FARMS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3755 7741 3752 7739 3750 7742 3743 7743
      3742 7740 3738 7739 3738 7732 3740 7730
      3737 7731 3735 7727 3739 7725 3739 7722
      3749 7718 3755 7723 3759 7718 3747 7684
      3682 7790 3695 7839

ORROCK
Special weather statement, Jun 22, 4:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT FRI JUN 22 2012

VAZ063-064-072>074-222130-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-
444 PM EDT FRI JUN 22 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ESSEX...CENTRAL
HANOVER...NORTHWESTERN KING AND QUEEN...NORTHWESTERN KING WILLIAM AND
SOUTHERN CAROLINE COUNTIES...

AT 439 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SPARTA TO DUANE FORK TO DAWN...MOVING SOUTHEAST AT 20 MPH.

* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR MANGOHICK...GLOBE...NEWTOWN... AND
INDIAN NECK.

LAT...LON 3796 7734 3794 7728 3793 7697 3781 7710
      3770 7723 3791 7752 3796 7750 3800 7733

DEROSA
Local storm report, Jun 22, 4:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 SSW BOWLING GREEN     37.98N 77.39W
06/22/2012                   CAROLINE           VA   911 CALL CENTER

            TREES DOWN ALONG RTE 301

&&

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:24 PM EDTSpecial Weather StatementAKQLouisa51 min
Jun 22, 12:31 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland29 min
Jun 22, 1:22 PM EDTSpecial Weather StatementAKQNorthumberland53 min
Jun 22, 1:31 PM EDTSpecial Weather StatementAKQLancaster59 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland39 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAKQ91 min
Jun 22, 2:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 22, 2:16 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa59 min
Jun 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk56 min
Jun 22, 2:22 PM EDTSpecial Weather StatementAKQAccomack53 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex49 min
Jun 22, 2:33 PM EDTSpecial Weather StatementAKQNorthumberland57 min
Jun 22, 3:00 PM EDTSpecial Marine WarningAKQ90 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland53 min
Jun 22, 3:12 PM EDTSpecial Marine WarningAKQ63 min
Jun 22, 3:15 PM EDTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson60 min
Jun 22, 3:31 PM EDTSpecial Weather StatementAKQCaroline59 min
Jun 22, 3:44 PM EDTSpecial Weather StatementAKQAmelia, Powhatan61 min
Jun 22, 3:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 22, 3:49 PM EDTSpecial Weather StatementAKQCaroline56 min
Jun 22, 3:53 PM EDTSpecial Weather StatementAKQNorthampton67 min
Jun 22, 3:57 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach63 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningAKQChesterfield, Powhatan45 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland43 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementAKQHanover, City of Richmond63 min
Jun 22, 4:32 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach4 hr
Jun 22, 4:42 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more63 min
Jun 22, 4:44 PM EDTSpecial Weather StatementAKQKing William46 min
Jun 22, 4:56 PM EDTSpecial Weather StatementAKQWestmoreland34 min
Jun 22, 5:02 PM EDTSpecial Weather StatementAKQKing and Queen, King William28 min
Jun 22, 5:09 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia36 min
Jun 22, 5:21 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg54 min
Jun 22, 5:27 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond48 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk44 min
Jun 22, 5:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Jun 22, 5:37 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Portsmouth3 hr
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Jun 22, 5:45 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
Jun 22, 5:58 PM EDTSpecial Marine WarningAKQ78 min
Jun 22, 6:12 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more48 min
Jun 22, 6:16 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk44 min
Jun 22, 6:19 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia41 min
Jun 22, 6:28 PM EDTSpecial Marine WarningAKQ81 min
Jun 22, 6:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin27 min
Jun 22, 6:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson24 min
Jun 22, 6:48 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Jun 22, 6:50 PM EDTAreal Flood AdvisoryAKQGreensville74 min
Jun 22, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more51 min
Jun 22, 6:57 PM EDTSpecial Marine WarningAKQ93 min
Jun 22, 6:58 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk62 min
Jun 22, 7:27 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min
Jun 22, 7:51 PM EDTAreal Flood AdvisoryAKQCity of Suffolk99 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.